Alert archive / South Dakota / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 18, NWS Aberdeen, SD

June 15, 1997Campbell County, McPherson County, South Dakota

NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 15, 1997, 12:08 AM CDT for Campbell County, McPherson County, South Dakota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 1997, 12:08 AM CDT (05:08 UTC)
Expired
Jun 15, 1997, 12:40 AM CDT
In force
32 min
Issued by
NWS Aberdeen, SD
Area
Whole counties

Counties Campbell County, SD, McPherson County, SD

The radar

The Aberdeen radar (KABR), 101 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 5.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 1997-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 1997-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2597 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KABR 150508 RRA
SVRABR
SDC021-089-150540-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
1208 AM CDT SUN JUN 15 1997

* SEVERE THUNDERSTORM WARNING FOR
  EXTREME NORTHEASTERN CAMPBELL COUNTY - NORTH CENTRAL SOUTH DAKOTA
  EXTREME NORTHWESTERN MCPHERSON COUNTY - NORTHEASTERN SOUTH DAKOTA

* UNTIL 1240 AM CDT
 
* SOME LOCATIONS AFFECTED
  ARTIS
  EUREKA

* AT 1206 AM CDT...A SEVERE THUNDERSTORM WAS INDICATED\ BY ABERDEEN
  DOPPLER RADAR 44 MILES NORTHEAST OF MOBRIDGE OR 7 MILES EAST OF
  ARTAS MOVING EAST AT 40 MPH.

DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS!

CB/KH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 8:42 PM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, Jun 14, 8:42 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTH CENTRAL/NORTHEAST SD
AND FOR TRAVERSE/BIG STONE COUNTIES OF MN
NATIONAL WEATHER SERVICE ABERDEEN SD
800 PM CDT SAT JUN 14 1997

MADE SOME MINOR ADJUSTMENTS TO ZONES TO BUMP UP PROBABILITIES OF
PRECIPITATION IN CENTRAL SD. COUNTY WARNING AREA IS CLEAR ON 88D
NOW...BUT AS FRONT MOVES THROUGH TONIGHT EXPECT CONVECTION...SOME OF
WHICH MAY BE SEVERE...MOSTLY IN CENTRAL SD FROM Y26 TO PIR.

.ABR...NONE.

HARxDING

Nearby

Severe Thunderstorm Warnings in South Dakota, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.